MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: name and address: phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous transluminal angiogram of the superficial femoral artery a roadrunner uniglide hydrophilic wire guide became stuck in another manufacturer's balloon catheter.Access was gained through the left groin and contralateral approach was taken.The user stated they had issues with the wire guide from the beginning of the case having to reactivate the wire several times, using a saline mix, without much improvement.The user then advanced the balloon catheter over the wire with some difficulty.Before inflating the balloon the user wanted to remove the wire, but could only remove it with great force resulting in some of the wire coating to detach or be torn off.All of the material was removed without issue.Another same type wire guide was used to complete the procedure.It was noted that the patient anatomy had multiple short and high grade stenosis.No section of the device was left within the patient.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary as reported, during a percutaneous transluminal angiogram of the superficial femoral artery a roadrunner uniglide hydrophilic wire guide became stuck in another manufacturer's balloon catheter.Access was gained through the left groin and contralateral approach was taken.The user stated they had issues with the wire guide from the beginning of the case having to reactivate the wire several times, using a saline mix, without much improvement.The user then advanced the balloon catheter over the wire with some difficulty.Before inflating the balloon the user wanted to remove the wire, but could only remove it with great force resulting in some of the wire coating to detach or be torn off.All of the material was removed without issue.Another same type wire guide was used to complete the procedure.It was noted that the patient anatomy had multiple short and high grade stenosis.No section of the device was left within the patient.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, manufacturing instructions, and quality control data.The complainant returned roadrunner uniglide hydrophilic wire guide to cook for investigation.Physical examination of the returned device showed: one used device was received.6cm of expose wire was noted on the proximal end.Reactivated the coating using water.The wire guide felt lubricious.In response to this incident, cook reviewed the dhr.The dhr for the reported device lot records no non-conformances.The dhr for the subassembly lot records one relevant non-conformance for surface defect, scrap do not replace.As well as another subassembly lot records two relevant non-conformances for surface defect, scrap do not replace nine.A database search for complaints on the reported lot found two additional complaints reported from the field for the same failure.A database review found no complaints on any of these lots other than the reported complaint device lot.Cook concluded that no nonconforming product from this lot exists in house or in the field.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿to prevent possible tissue damage, care should be taken when manipulating a device over a wire guide during the device¿s placement and withdrawal.If the cause of resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/or complications.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded patient anatomy contributed to this incident as multiple short middle and high grade stenoses were reported, which likely caused the coating to come off leading to the difficult advancement.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12521237
Report Number1820334-2021-02208
Device Sequence Number13683993
Product Code DQX
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)240429(10)13900616
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2024
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number13900616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer12/10/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date12/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale
Patient Weight74 KG